Jump to content
CrazyBoards.org

Lamictal titration officially sucks.


Recommended Posts

Day 1 was a breeze, I was actually thinking to myself "I don't get what all the fuss is about I feel fine, not even nauseous".

And then, day 2. Fuck. I was at work this morning, already been there for a few hours. Then out of nowhere I started crying like really crying, couldn't stop. I had to Leave. I don't even know why I was crying. I mean, I'm depressed but nothing out of the ordinary. If anything, I really dont feel a whole lot of anything right now.

Also, random itchiness. No rash, just random itchiness.

Edited by *justalittleunstable*
Link to comment
Share on other sites

  • 2 weeks later...

I didn't get the itchiness. I got headaches. They went away eventually, but while I had them, they were a major pain the butt. I NEVER get headaches. It wasn't a major headache, just a low grade throbbing, but it didn't respond to tylenol or advil.

Link to comment
Share on other sites

I've gotten headaches a bit with it too. the same kind that you describe. It kind of felt like my brain was dehydrated, lol. They only lasted a few days though and only at night after taking it.

I'm up to to 50 mg now as of monday. My mind seems to be feeling a bit less cluttered than it did a few weeks ago. Less messy. I had Tuesday and Wednesday off work this week and literally did nothing. I spent probably 70% of that time laying on the couch staring into space. Was also feeling suicidal. Today was better though. I worked and that was a good distraction. I like my job. I felt relatively calm today too actually. Still had thoughts of death but they didn't bother me as much.

Link to comment
Share on other sites

For the itchiness I suggest colloidial oatmeal baths and lots of unscented moisturizing lotion. In fact, get ready to purge everything with added scent from your life.

For the headaches, try stretching, especially your neck, shoulders, and jaw. Beyond that...asprin, or Tylenol.

Link to comment
Share on other sites

Thanks for the tips! I need to try that bath. I'm not as itchy anymore but I've been using lubriderm, I had a bunch left from my last tattoo and it's been working quite well. I've been taking Tylenol for the headaches a day trying to drink a lot of water. I will try the stretches too :)

Link to comment
Share on other sites

I had horrible headaches with Lamictal, but they got better after awhile. In the meantime, I thought I'd offer some info on that one. Headaches are a topic with which I'm unfortunately rather familiar. 

 

Have a care with taking over the counter headache meds; repeated doses can actually cause rebound headaches. 

 

I have a sock full of rice that I heat in the microwave to make a heat pack. I nuke it in 20 second intervals for about a minute or so, and apply it to wherever hurts. 

 

There's also a pressure point in the meaty part of the palm between the thumb and forefinger. I pinch this firmly, and massage it for several seconds. It does seem to help. There's one at the back of the mouth where the jaws meet, too. Rubbing that one is good for tension headache. The inner edge of each eyebrow, right next to the bridge of your nose, is another pressure point. Apply gentle pressure there right over that facial sinus. 

Link to comment
Share on other sites

I don't think that it's scary at all. It is normal to have side effects when titrating on a new medication. It just so happens this one can sometimes be more difficult than others. To be honest, I've had rougher titration on snri's.

At the end of the day it is a med that has bought a lot of relief and help to a lot of people. I've never ever had a medication that has started working in full effect straight away. It always takes time.

Link to comment
Share on other sites

alecc, psychiatric treatments take time, and can be wearing. If you can't delay gratification even when the stakes are this high, maybe you don't want to get well.  Lamictal asks a couple of months of feeling crappy to spend a life-time feeling well. You'd really rather stay on being depressed, over and over again?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...